Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: SSRI's/Effexor AND Buspar?????????????????????????

Posted by JohnL on November 6, 1999, at 2:57:11

In reply to Re: SSRI's/Effexor AND Buspar?????????????????????????, posted by Sandra on November 5, 1999, at 22:21:59

> > Hi! I read in a pubmed search how Buspar works well inconjunction with SSRI's and their cousins. Anyone have experience combining these 2 for "social anxiety?" Any info on your experience, dosage, side effects, and comparisons to other drug combos (such as specific MAOI's, benzo's) would be greatly appreciated.
> >

Just some general observations on Buspar... There is indeed an abundance of literature and research supporting Buspar's use for a variety of purposes. Some research, especially for SSRI augmentation, sounds downright convincing. But in real life it's difficult to find anyone who has actually been maintained with good results on it. There must be some, but they seem few and far between. I've heard several accounts of it working well, but that it has a pattern of pooping out quickly at each dose increase, leading to eventual discontinuation. It has the drawback of being rather pricey compared to other drugs. At a tinnitus website it is listed as "frequent" in causing tinnitus. I certainly agree with that based on my own experience. And though it is described as having a benign side effect profile, I've heard all kinds of side effect complaints about it. And various doctors, including my own, just flat out don't like Buspar. Must be some reason for that.

Don't get me wrong. I'm not bashing Buspar. :) I'm sure it has its place in the world of psychiatric medicine. I'm sure it's a wonder drug for a select population out there somewhere. It just seems significant to me that we don't hear of more folks doing well with it. It seems to be one of those expensive drugs that a lot of people try at one point or another but never stay with it for one reason or another. There must be folks out there doing well with it, but we sure don't hear about them very much. It might be wise to focus on first line treatments for your symptoms before testing Buspar's spotty record for yourself. Just some general thoughts. In all honesty, I would have liked to give Buspar a good trial. The tinnitus was just too severe. As well as the dizziness, confusion, stupor, lightheadedness. I regret not being able to really put it to the test. But then again, my wallet doesn't really appreciate me focusing on relatively expensive drugs when other more reasonable ones exist.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JohnL thread:14638